Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A direct proof of the theorem on formal functions


Authors: Fernando Sancho de Salas and Pedro Sancho de Salas
Journal: Proc. Amer. Math. Soc. 137 (2009), 4083-4088
MSC (2000): Primary 14A15; Secondary 14F99
DOI: https://doi.org/10.1090/S0002-9939-09-10015-1
Published electronically: July 30, 2009
MathSciNet review: 2538569
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a direct and elementary proof of the theorem on formal functions by studying the behaviour of the Godement resolution of a sheaf of modules under completion. This proof also works in some non-noetherian cases.


References [Enhancements On Off] (What's this?)

  • [A] Atiyah, M.F. and Macdonald, I.G., Introduction to Commutative Algebra, Addison-Wesley Publishing Company, 1969. MR 0242802 (39:4129)
  • [Go] Godement, R., Topologie algébrique et théorie des faisceaux, Troisième édition revue et corrigée. Publications de l'Institut de Mathématique de l'Université de Strasbourg, XIII. Actualités Scientifiques et Industrielles, No. 1252. Hermann, Paris, 1973. MR 0345092 (49:9831)
  • [Gro] Grothendieck, A. and Dieudonné, J., Éléments de géométrie algébrique III, Publ. Math. IHES, 1961. MR 0217085 (36:177c)
  • [H] Hartshorne, R., Algebraic Geometry, Grad. Texts Math., 52, Springer-Verlag, 1977. MR 0463157 (57:3116)
  • [I] Illusie, L., Théorie des Intersections et Théorème de Riemann-Roch, Lecture Notes in Math., 225, Springer-Verlag, New York, 1971. MR 0354655 (50:7133)
  • [K] Kiehl, R., Ein ``Descente''-Lemma und Grothendiecks Projektionsatz für nicht-noetheresche Schemata, Math Annalen 198 (1972), 287-316. MR 0382280 (52:3165)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14A15, 14F99

Retrieve articles in all journals with MSC (2000): 14A15, 14F99


Additional Information

Fernando Sancho de Salas
Affiliation: Departamento de Matemáticas, Universidad de Salamanca, Plaza de la Merced 1-4, 37008 Salamanca, Spain
Email: fsancho@usal.es

Pedro Sancho de Salas
Affiliation: Departamento de Matemáticas, Universidad de Extremadura, Avenida de Elvas s/n, 06071 Badajoz, Spain
Email: sancho@unex.es

DOI: https://doi.org/10.1090/S0002-9939-09-10015-1
Keywords: Formal functions, completion, cohomology
Received by editor(s): July 2, 2008
Received by editor(s) in revised form: April 26, 2009
Published electronically: July 30, 2009
Additional Notes: The first author was supported by research projects MTM2006-04779 (MEC) and SA001A07 (JCYL)
Communicated by: Ted Chinburg
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society